Apr 12, 2011
I was detected +ve in October 2008. From Nove 7th 2008 I was put on Virady. I stopped taking Virady from 14th february 2011.
The following readings may be seen VL CD4 CD3 CD8 10.11.08 6271 175 1160 938 5.12.08 <50 134 711 558 5.01.09 <50 165 926 736 2.5.09 <50 185 869 657 4.12.09 179 391 1848 1395 2.4.10 <20 396 1705 1268 11.6.10 42 509 2264 1680 4.10.10 <20 379 1496 1070 1.04.11 <20 515 2072 1484
I am 51 years old and have no other problem till date. I was found +ve during a routine check. i had lost some weight due to some trauma in the family and had gone for check up in 2008. I was weighing about 70kgs Gradually my weight has gone upto about 75 kgs. Since I stopped the ART I have gained about 3-4 kgs.
Depsite stopping the ART for about 45 days the VL shows < 20. request your views. I must tell that I have started some ayurvedic preparation since 15th february.
Thanks and with best regards
| Response from Dr. McGowan
Thanks for your question.
I am not sure why you would stop your medications. There have been numerous studies and our long past experience to know that current medications can suppress HIV but cannot eliminate the genetic code of the virus from the body. Once suppression is removed by stopping the medicine the virus will regrow. That time can be variable. Luckily your pre-treatment viral load was relatively low so it may take some time to rebound. After the results of the SMART study we generally do not recommend treatment interruptions because the risk of death is higher when treatment is stopped. This is especially worrisome because your pre-treatment CD4 count was less than 200.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Life Expectancy For People With Hiv Associated Kaposi Sarcoma
- Diffuse Sensory Motor Periphery Neuropathy
- Jogging For Exercise When You Have Peripheral Neuropathy
- Reason Why Your Vagina Is Sore And Thrush
- What Is The Difference Between Being Hiv Positive And Having Aids?
- Can Worrying About Hiv Make You Have Symptoms When You Don't Have It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.